Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


problems with sustiva
Sep 4, 2001

I noticed a lot of posts about problems with sustiva. I have been + since june 98.cd4's were 300 and VL 90,000.I have been taking Sustiva 600mg and epivir and zerit as well as intermitent IL-2 treatments and cd4's have been in the 800's and VL indetectable since.The first month on sustiva I felt drunk for several hours and had vivid dreams.These side effects went away by the fifth week,however I continued to have trouble sleeping.I tried several sleeping pills including dalmane and none helped.I quit drinking alcohol and caffeine and quit smoking 6 months ago and still had trouble sleeping.About a month ago I volunteered for a study comparing the affects of anabolic steroids and exercise to exercise alone.I'm not sure if I'm on steroids or a placebo but I'm exercising for an hour a day 3 days a week and drinking an enormous amount of water.I'm sleeping like a baby now.Just thought I would share that with everyone coping with the side effects.Peace

Response from Dr. Bartlett

Thank you very much for sharing your experience. Sustiva can lead to the kinds of problems you described early in treatment, but frequently the symptoms improve. The health benefits of exercise are increasingly being recognized. Exercise can help with the cardiovascular and respiratory systems, as well as depression and sleep. Good luck!



Previous
Side effects how long?
Next
one a day

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement